Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Same question again regarding Zerit/Ziagen to Viramune and Trizivir
Apr 9, 2001

Thank you so much for answering my question about my CD4 and VL (entitled SWitch from Zerit/Ziagen, etc) but when I reread my question, I realized I wrote that my CD4 in march went to 590 then 1894 then back down to the high 800's that was my viral load.....after having gone undetecable...so my VL went from 1Mill in Oct 00, to undetectable in DEcember..back up to a high on March 23rd of 1894...then my doctor wanted to switch meds which I did-- now I'm taking 4 Kaletra 2x daily and Triazvir and Viramune each 2x daily....My CD history from diagnosis last Oct was 33 in Oct up to 284 in Dec and back down to 200 on March 1....sorry my question was not clear...He did a genotype test two weeks ago and we await the results....do you have any suggestions or thoughts....?? Thank you so much.

Response from Dr. Little

I am having trouble recreating the entire history at this point. The regimen that you are taking currently (Kaletra/Trizavir/Viramune) is a VERY potent regimen and I would have no problem awaiting resistance test results and then modifying as necessary. The major issue to remember with resistance testing, is that resistance testing is best to determine whether you have resistance to drugs that you are taking at the time the test is done or to drugs in your recent past. A real limitation of these tests is addressing resistance to drugs that were taken in the more remote past. It is possible to have resistance which does not appear on the test, but is still present, because of outgrowth of more drug sensitive virus since the drug(s) in question have been discontinued.


Previous
Ok, Lets put this to rest
Next
HIV

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement